Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 12, 2010, 11:32 AM CST for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Mar 13, 2010, 2:00 PM CST. It was in force for 36 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 11:32 AM CST (17:32 UTC)
- In effect from
- Mar 13, 2010, 2:00 PM CST
- Expired
- Apr 18, 2010, 9:53 AM CDT
- In force
- 36 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 59 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 30.15 ft at Mar 27, 2010, 12:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:45 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 12, 9:45 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 945 AM CST FRI MAR 12 2010 .UPDATE... /945 AM CST FRI MAR 12 2010/ RAIN ADVECTING NWD MUCH FASTER THAN PREVIOUSLY ANTICIPATED. GFS SEEMS TO BE HANDLING THIS THE BEST...WITH CURRENT INDICATIONS THAT THE NWRN EDGE OF THE RAIN SHOULD REACH KUIN BY LATE THIS AFTN AS STRONG SHORTWAVE WRAPS AROUND FROM THE S. THERE REMAINS CONSIDERABLE MODEL SPREAD REGARDING HOW FAR N TO TAKE THIS SLUG OF RAIN AS IT TURNS WWD AROUND THE STACKED LO SYSTEM. FOR NOW HAVE LEFT TONIGHT/S FCST AS-IS UNTIL THIS CAN BE EVALUTED FURTHER. TES && .DISCUSSION... /201 AM CST FRI MAR 12 2010/ AN UNUSUAL AND SOMEWHAT COMPLEX WEATHER PATTERN WILL AFFECT THE NATION'S MIDSECTION OVER THE NEXT FEW DAYS. THE NOTEWORTHY FEATURES AT THIS TIME ARE THE UPPER LOW OVER WRN IA AND A POTENT SHORT WAVE TROF GETTING READY TO EXIT THE SOUTHERN PLAINS INTO THE LOWER MS VALLEY. THE MODELS ARE RELATIVELY CLOSE WITH THE EVOLUTION OF THE LARGE SCALE FEATURES INDICATING THAT THE UPPER LOW WILL DROP SOUTHWARD INTO SW MO BY EARLY EVENING AS THE AFOREMENIONED SHORT WAVE ROTATES NEWD INTO THE TN VALLEY/DIXIE REGION. RAIN IS EXPECTED TO EXPAND IN COVERAGE ACROSS ARKANSAS IN RESPONSE...MOVING FIRST NEWD INTO SE MO AND SRN IL AND THEN DEVLOPING AND ROTATING WESTWARD INTO EXTREME ERN MO. THE WESTERN EDGE OF THIS MORE SOLID RAIN IS PERHAPS THE GREATEST UNKNOWN AND IT COULD VERY WELL BISECT THE ST LOUIS METRO AREA LATE THIS AFTERNOON. AREAS FURTHER WEST AND NORTH TODAY WILL BE MORE REMOVED FROM ORGANIZED ASCENT AND THUS THE COVERAGE OF RAIN IS EXPECTED TO BE MORE SPOTTY AND SCATTERED. THE BAND OF RAIN WHICH WILL BE DRIVEN BY BOTH LARGE SCALE ASCENT AND MID LEVEL FRONTOGENTETICAL FORCING...IS THEN FORECAST TO ROTATE BACK WESTWARD TONIGHT. THIS WILL OCCUR IN RESPONSE TO THE CIRCULATION ABOUT THE UPPER LOW...WHICH WILL BE MOVING ACROSS NORTHERN AR AND INTO WESTERN TN BY 12Z SAT. THE EXACT POSITION OF THIS RAIN BAND IS WHERE THE MODELS HAVE SOME DISAGREEMENT. THE GFS AND ECMWF HAVE THE BAND LIFTING NORTH AS IT ROTATES WESTWARD...MOVING TO THE MO/IA BORDER WHILE THE NAM...SREF...AND OUR LOCAL WRF SUGGEST A MORE SRN POSITION...CENTERED A BIT NORTH OF STL. THE NORTHERN POSITION SEEMS A LITTLE EXTREME TO ME AT THIS TIME...AND I HAVE CONCENTRATED MY HIGHEST POPS ANTICIPATING A MORE SRN LOCATION. THAT SAID THE BAND WILL BE WIDE AND STILL COVER A GOOD DEAL OF REAL ESTATE AND HIGH POPS ARE IN ORDER. WET AND COOL CONDITIONS WILL PERSIST FOR MUCH OF THE AREA ON SATURDAY WITH THE RAIN BAND GRADUALLY PULLING SOUTHEASTWARD AS THE UPPER LOW DEPARTS EAST THROUGH THE TN VALLEY. PRECIPITATION CHANCES SHOULD DIMINISH QUITE A BIT ON SAT NIGHT AS THE UPPER LOW MOVES INTO THE MIDDLE ATLANTIC. RAIN IS EXPECTED TO ONLY SPOTTY IF AT ALL ON SUNDAY WITH CLOUDS BEING THE MAIN FEATURE AS A WEAK DISTURBANE ROTATES THROUGH THE AREA IN THE CYCLONIC FLOW. THERE WILL BE SOME COLD AIR WITH THIS SYSTEM LATE TONIGHT INTO SATURDAY AND WE WILL HAVE TO KEEP AN EYE ON PTYPE FOR THE POTENTIAL FOR SOME POCKETS OF SNOW OR A RAIN/SNOW MIX IN CENTRAL MO. HOWEVER CURRENTLY A CONSENUS OF THE MODEL SOUNDINGS KEEP THE THERMAL PROFILE IN THE LOWEST KM ABOVE FREEZING. DIURNAL TEMPERATURE RANGES THE NEXT FEW DAYS WILL BE MINIMAL WITH HIGHS BELOW AVERAGE. A MODERATION OF TEMPERATURES TO AROUND AVERAGE SHOULD ENSUE THE FIRST PART OF NEXT WEEK AS FLOW ALOFT WEAKENS. GLASS && .AVIATION... /449 AM CST FRI MAR 12 2010/ MID-UPPER LEVEL LOW AND ASSOCIATED SFC LOW OVER SWRN IA WILL DROP SWD TO SWRN MO BY 00Z SAT...ALTHOUGH THE SFC LOW WILL BE WEAKENING. AT THE SAME TIME A SHRTWV OVER WRN AR WILL MOVE NEWD TO SRN IL BY 00Z SAT WITH A WEAK SFC LOW DEVELOPING AHEAD OF IT TGT OR AT LEAST A NWRN EXTENSION OF A SFC TROF FROM THE SERN US SFC LOW. THE RAIN ACROSS NRN AR AND WRN TN WILL LIKELY SHIFT NWD INTO STL/SUS LATER THIS MRNG OR THIS AFTN. THIS RAIN MAY SHIFT NWD TO UIN TGT WITH MAINLY LIGHTER RAIN EXPECTED FOR COU. THE CEILING HEIGHT MAY LOWER SLIGHTLY THROUGH THE DAY AS THE RAIN MOVES INTO THE AREA BUT SHOULD SEE A MORE PRONOUNCED LOWERING TGT LIKELY DOWN TO 800-1000 FT LATE TGT. AS THE SFC LOW DEVELOPS E OF THE AREA LATER TDA AND THIS EVNG THE SFC WND WILL BECOME NWLY AND ALSO STRENGTHEN TGT AS THE SFC PRESSURE GRADIENT TIGHTENS ACROSS MO IL DUE TO THE DEEPENING SFC LOW OVER THE SERN US. SPECIFICS FOR KSTL...THE RAIN SHOULD SPREAD NWD INTO STL LATER THIS MRNG OR THIS AFTN WITH THE CEILING AND VSBY FALLING INTO THE MVFR CATAGORY. THE CEILING SHOULD CONTINUE TO LOWER DOWN TO AROUND 1000 FT BY 06Z SAT WITH THE RAIN POSSIBLY BECOMING HEAVIER TGT. THE LIGHT SFC WND WILL BECOME NWLY THIS AFTN THEN STRENGTHEN OVERNIGHT BECOMING GUSTY SAT MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 12, 3:35 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 335 AM CST FRI MAR 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 335 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RAIN WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT AND CONTINUE INTO SATURDAY. SOME LOCATIONS COULD RECEIVE OVER AN INCH OF RAINFALL DURING THIS PERIOD...WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING OF SOME CREEKS...STREAMS AND RIVERS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE RIVER FLOODING IS FORECAST TO BEGIN SUNDAY NIGHT FOR PORTIONS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:31 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 33 days |
| Mar 11, 9:15 PM CST | River Flood Warning | LSX | Cole | 11 hr |
| Mar 12, 9:45 AM CST | River Flood Warning | LSX | Callaway, Cole | 5 days |
| Mar 12, 11:51 AM CST | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 days |
| Mar 12, 8:57 AM CST | River Flood Warning | LSX | Brown | 6 days |
| Mar 12, 11:32 AM CST | River Flood Warning | LSX | Pike, Scott | 31 days |
Nearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.